Alert archive / Montana / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at May 26, 2018, 10:21 PM MDT for Dawson County, McCone County, Richland County, Montana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2018, 10:21 PM MDT (04:21 UTC)
- Expired
- May 27, 2018, 2:15 AM MDT
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dawson County, MT, McCone County, MT, Richland County, MT
The radar
The Glasgow radar (KGGW), 137 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:50 PM MDT | HEAVY RAIN 2.6 | 8 Nne Lindsay, MT | |
| May 27, 12:00 AM MDT | FLASH FLOOD | 9 N Lindsay, MT | WATER 1 TO 2 FEET DEEP FLOWING OVER THE ROADS IN 6 TO 8 PLACES, A FEW SPOTS AS DEEP AS 3 FEET. ROADS WERE IMPASSABLE FOR A TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
710
WGUS55 KGGW 270421
FFWGGW
MTC021-055-083-270815-
/O.NEW.KGGW.FF.W.0003.180527T0421Z-180527T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Glasgow MT
1021 PM MDT SAT MAY 26 2018
The National Weather Service in Glasgow has issued a
* Flash Flood Warning for...
Southeastern McCone County in northeastern Montana...
West central Richland County in northeastern Montana...
Northwestern Dawson County in northeastern Montana...
* Until 215 AM MDT
* At 1020 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain has
fallen so far with an additional 2 to 3 inches of rain possible.
Trained spotters reported standing water on roadways in Circle
after the first round of rain and more rain is on the way. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Circle, Richey, Lambert, Bloomfield, Brockway, Watkins and Enid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4780 10439 4728 10507 4718 10541 4718 10610
4779 10536
$$
Mottice2 follow-up statements
997
WGUS75 KGGW 270556
FFSGGW
Flash Flood Statement
National Weather Service Glasgow MT
1156 PM MDT SAT MAY 26 2018
MTC021-055-083-270815-
/O.CON.KGGW.FF.W.0003.000000T0000Z-180527T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McCone MT-Richland MT-Dawson MT-
1156 PM MDT SAT MAY 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM MDT FOR
SOUTHEASTERN MCCONE...WEST CENTRAL RICHLAND AND NORTHWESTERN DAWSON
COUNTIES...
At 1155 PM MDT, areas of moderate to heavy rain continue across
portions of the warned area. Additional thunderstorms will move in
from the southwest over the next hour and produce an additional half
to one inch of rain.
Some locations that will experience flooding include...
Circle, Richey, Lambert, Bloomfield, Brockway, Watkins and Enid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4780 10439 4728 10507 4718 10541 4718 10610
4779 10536
$$
Mottice378
WGUS75 KGGW 270809
FFSGGW
Flash Flood Statement
National Weather Service Glasgow MT
209 AM MDT SUN MAY 27 2018
MTC021-055-083-270817-
/O.EXP.KGGW.FF.W.0003.000000T0000Z-180527T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McCone MT-Richland MT-Dawson MT-
209 AM MDT SUN MAY 27 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MCCONE...WEST CENTRAL
RICHLAND AND NORTHWESTERN DAWSON COUNTIES WILL EXPIRE AT 215 AM
MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Turn around, don't drown when encountering flooded roads.
LAT...LON 4780 10439 4728 10507 4718 10541 4718 10610
4779 10536
$$
RAEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:39 PM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, May 26, 3:39 PM MDT, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 339 PM MDT Sat May 26 2018 .DISCUSSION... The stage is set and the atmosphere is primed for the development of some strong to severe thunderstorms beginning now and lasting through tonight. Favorable shear profile, warm moist air at the surface on a southeasterly flow, and an advancing cold front from the southwest are all contributing to the threat for these severe thunderstorms. Most of our CWA has been outlined for a slight risk area from SPC all day long. Last mesoscale discussion calls for 60% chance of a severe thunderstorm watch being issued for this area. Even now, isolated thunderstorms are breaking out over the higher terrain of central Montana. Expect coverage and intensity to increase with time this evening and tonight. Sunday morning, as the last lingering storms slide eastward into North Dakota and the cold front advances further, temperatures will cool a bit. Sunday afternoon and evening, the front will not have completely advanced all the way through the CWA. This will leave an unstable atmosphere over our SE zones along the Yellowstone River valley. Would not be surprised to see another strong to marginally severe thunderstorms down there through the evening and late night hours. Monday through Tuesday, the large upper-level low pressure system stalls over the Great Basin region, keeping a generally unsettled weather pattern over NE Montana. Wednesday, and brief calm period takes over, thanks to a weak upper-level ridge over the area. Thursday and beyond, another cold front will be the focus for more thunderstorm development over the region. BMickelson && .AVIATION... FLIGHT CAT: VFR to begin, becoming IFR or worse in severe thunderstorms after 22Z. DISCUSSION: Thunderstorms, with some becoming severe are expected to impact the terminals in some way later this afternoon into the overnight hours. Thunder should leave the area between 06Z to 09Z but may linger just a bit longer near KSDY. Expect threat of large hail and damaging winds. Some MVFR/IFR conditions are expected with/near these impacts, especially if a TAF site is directly under one of these thunderstorms. WIND: Southeast at 10 to 15 kts in the afternoon. Erratic and damaging winds in excess of 55 mph are possible near the stronger storms between until 09Z overnight tonight. Winds will switch around from the north behind thunderstorms tonight. BMickelson && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Local storm report, May 26, 9:59 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
959 PM MDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL CIRCLE 47.42N 105.60W
05/26/2018 E1.50 INCH MCCONE MT PUBLIC
&&
AEHLocal storm report, May 26, 10:02 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1002 PM MDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 4 SE CIRCLE 47.37N 105.56W
05/26/2018 M1.50 INCH MCCONE MT PUBLIC
MOST OF THE HAIL WAS BETWEEN QUARTERS AND GOLF BALLS.
ENOUGH RAIN TO HAVE STANDING WATER ON THE ROAD AND LAWN
AROUND THE HOUSE
&&
BRANDONBLocal storm report, May 26, 10:09 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1009 PM MDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 8 SSE RICHEY 47.53N 105.04W
05/26/2018 E1.50 INCH DAWSON MT PUBLIC
STILL HAILING AT TIME OF REPORT.
&&
AEHLocal storm report, May 26, 10:12 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
1012 PM MDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 8 SSE RICHEY 47.53N 105.04W
05/26/2018 E1.50 INCH DAWSON MT TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM 8 SSE
RICHEY. STILL HAILING AT TIME OF REPORT.
&&
AEHSpecial weather statement, May 26, 10:15 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Glasgow MT 1015 PM MDT SAT MAY 26 2018 MTZ022-023-270500- Garfield MT-McCone MT- 1015 PM MDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GARFIELD AND WEST CENTRAL MCCONE COUNTIES UNTIL 1100 PM MDT... At 1014 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southeast of Hell Creek Rec Area, or 18 miles northeast of Jordan, moving northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Nelson Creek Rec Area and Rock Creek Rec Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 100 AM MDT for northeastern Montana. LAT...LON 4740 10665 4753 10677 4777 10624 4754 10602 TIME...MOT...LOC 0414Z 240DEG 29KT 4750 10661 Mottice
Local storm report, May 26, 10:18 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1018 PM MDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 9 S CIRCLE 47.29N 105.56W
05/26/2018 M0.88 INCH MCCONE MT TRAINED SPOTTER
NICKEL SIZE HAIL WITH 0.5 INCH OF RAIN
&&
BRANDONBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:34 PM MDT | Special Weather Statement | GGW | 41 min | |
| May 26, 6:36 PM MDT | Special Weather Statement | GGW | McCone | 39 min |
| May 26, 6:46 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 59 min |
| May 26, 6:52 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 53 min |
| May 26, 7:42 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 63 min |
| May 26, 7:45 PM MDT | Special Weather Statement | GGW | McCone | 60 min |
| May 26, 8:18 PM MDT | Special Weather Statement | GGW | McCone | 42 min |
| May 26, 8:38 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 67 min |
| May 26, 8:53 PM MDT | Special Weather Statement | GGW | McCone | 67 min |
| May 26, 9:14 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 61 min |
| May 26, 9:23 PM MDT | Special Weather Statement | GGW | Garfield | 52 min |
| May 26, 9:29 PM MDT | Special Weather Statement | GGW | Sheridan | 46 min |
| May 26, 9:33 PM MDT | Special Weather Statement | GGW | Valley | 57 min |
| May 26, 9:44 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone | 61 min |
| May 26, 9:49 PM MDT | Flash Flood Warning | GGW | Garfield, McCone | 4 hr |
| May 26, 10:15 PM MDT | Special Weather Statement | GGW | McCone | 45 min |
| May 26, 10:34 PM MDT | Special Weather Statement | GGW | Richland | 56 min |
| May 26, 10:44 PM MDT | Special Weather Statement | GGW | Dawson | 61 min |
| May 26, 11:02 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie, Richland, Wibaux | 58 min |
| May 26, 11:54 PM MDT | Special Weather Statement | GGW | Wibaux | 66 min |
| May 27, 12:43 AM MDT | Areal Flood Advisory | GGW | Dawson, Prairie | 3 hr |
| May 27, 1:06 AM MDT | Special Weather Statement | GGW | Wibaux | 54 min |
Nearby
Flash Flood Warnings in Montana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.